Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 115, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 28, 2006, 7:50 PM EDT for Washington County, Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2006, 7:50 PM EDT (23:50 UTC)
- Expired
- Jun 28, 2006, 8:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:05 AM EDT, 8 hours 45 minutes earlier.
Area forecast discussion, Jun 28, 11:05 AM EDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT WED JUN 28 2006 .SHORT TERM (REST OF TODAY THROUGH FRIDAY)... WILL ISSUE UPDATED ZONES TO REMOVE MENTION OF FOG THIS MORNING. REMAINDER OF PERIODS BASICALLY UNCHANGED. && .PREVIOUS DISCUSSION... (ISSUED 324 AM EDT WED JUN 28 2006) SHORT TERM (TODAY THROUGH FRIDAY)... MID/UPR TROF WL RMN ENTRENCHED OVR THE ERN CONUS FOR THE REST OF THE WEEK ALTHOUGH EWD SHIFT OF THE AXIS OVR THE LAST 24 HRS HAS SHOVED THE +RA WELL OUT OF THE AREA. SHRTWVS MOVG THRU THE BASE OF THIS FEATURE WL CONT TO SPPRT SCT TSRA FOR THE SHRT TERM PD ALTHOUGH DIURNAL ENHANCEMENT WL BE THE RULE GIVEN RELATIVELY COLD MID LVL TEMPS/FAVORABLE LAPSE RATES WITH WEAK LLVL FORCING/BNDRY FOCUS. TEMPS WL RMN AOB SEASONAL NORMS. LONG TERM (SATURDAY THROUGH TUESDAY)... INDS ARE THAT THE TROF AXIS WL FILL THIS WEEKEND WITH ZONAL TO WEAK NW FLOW DVLPG OVR THE REGION THRU EARLY NXT WEEK. HENCE TEMPS WL RMN NR NORMAL WITH NR NORMAL PCPN CHCS AS SHRTWVS X THE LAKES. NO APPRECIABLE CHANGE TO PREVIOUS LONG TERM PACKAGE WITH THIS MRNGS ISSUANCE. AVIATION... A WEAKENING BAND OF SHOWERS IS LOCATED IN THE EXTREME NORTHWESTERN PART OF THE REGION. THESE SHOWERS MAY AFFECT FKL AS THEY MOVE TO THE NORTHEAST IN THE PREDAWN HOURS. THIS MAY GIVE PERIODS OF MVFR OR IFR TO FKL. MORNING FOG HAS APPEARED DROPPING MANY AIRPORTS INTO MVFR OR IFR CONDITIONS. THE FOG SHOULD BURN OFF AFTER SUNRISE GIVING PRIMARILY VFR CONDITIONS THROUGH THE DAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 28, 3:41 AM EDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 341 AM EDT WED JUN 28 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-290745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 341 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THESE THUNDERSTORMS COULD DEVELOP TO SEVERE LEVELS. THE PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 15
In the hours before
Local storm report, Jun 28, 3:45 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL FARRELL 41.21N 80.50W
06/28/2006 E1.25 INCH MERCER PA PUBLIC
&&
TPARRISHLocal storm report, Jun 28, 4:52 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SLIGO 41.11N 79.50W
06/28/2006 M0.88 INCH CLARION PA PUBLIC
&&
TPARRISHLocal storm report, Jun 28, 5:38 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
538 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 10 N CAMBRIDGE 40.17N 81.59W
06/28/2006 E0.75 INCH GUERNSEY OH PUBLIC
NEAR NORTH SALEM.
&&
TPARRISHLocal storm report, Jun 28, 5:48 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 10 NE BROOKVILLE 41.26N 78.95W
06/28/2006 JEFFERSON PA EMERGENCY MNGR
TREES DOWN IN HAZEN.
&&
TPARRISHLocal storm report, Jun 28, 5:49 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 2 W BROOKVILLE 41.16N 79.12W
06/28/2006 JEFFERSON PA EMERGENCY MNGR
TREES AND WIRES DOWN NEAR ROSEVILLE.
&&
TPARRISHSpecial weather statement, Jun 28, 6:02 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 602 PM EDT WED JUN 28 2006 OHZ049-058-059-068-069-282300- BELMONT OH-GUERNSEY OH-HARRISON OH-MONROE OH-NOBLE OH- 602 PM EDT WED JUN 28 2006 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ...HARRISON...GUERNSEY...BELMONT...NOBLE AND MONROE... AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 35 MPH ACROSS MOVING EAST AT 15 MPH ACROSS THE AREA. HEAVY DOWNPOURS WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 63 min |
| Jun 28, 3:39 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 66 min |
| Jun 28, 3:54 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 66 min |
| Jun 28, 4:50 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 55 min |
| Jun 28, 4:54 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 66 min |
| Jun 28, 6:42 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.